MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; STYLET FOR CATHETER, GASTRO-UROLOGY

BOSTON SCIENTIFIC CORPORATION AMPLATZ SUPER STIFF; STYLET FOR CATHETER, GASTRO-UROLOGY
Model Number M0066401081
Medical Device Problem Codes Unraveled Material (1664); Use of Device Problem (1670); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Perforation (2001)
Date of Event 01/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Block h6 (device codes): imdrf device code a0501 captures the reportable event of coil wire detached.Block h6 (patient codes): imdrf patient code e2114 captures the reportable event of perforation.
 
Event or Problem Description
It was reported to boston scientific corporation that an amplatz super stiff was used during a left arm arteriovenous fistula (avf) procedure performed on (b)(6) 2023.During procedure, the tip of the amplatz wire unraveled and detached.In addition, the avf vessel was also perforated.A snare was used to retrieve the detached tip of wire and stent was placed to stop bleeding from wire perforation.Per physician's opinion, the amplatz wire cause or contribute to the patient's perforation.It was reported that the patient was fully recovered.Note: the instructions for use (ifu) indicate that the amplatz super stiff guidewire is intended to facilitate the placement of endourological instruments during diagnostic or interventional procedures and not intended for coronary artery, vascular or neurological use; however, the amplatz wire was used to facilitate placement in the left arm arteriovenous fistula for this case.

Brand Name
AMPLATZ SUPER STIFF
Common Device Name
STYLET FOR CATHETER, GASTRO-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key16878166
Report Number3005099803-2023-02402
Device Sequence Number12191989
Product Code EZB
UDI-Device Identifier08714729191186
UDI-Public08714729191186
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/07/2025
Device Model NumberM0066401081
Device Catalogue Number640-108
Device Lot Number0029911445
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/29/2023
Initial Report FDA Received Date05/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown